MAUDE Adverse Event Report: EXACTECH, INC. EQUINOXE CAGE GLENOID LARGE, BETA; PROSTHESIS, SHOULDER, NON-CONSTRAINED, METAL/POLYMER CEMENTED

EXACTECH, INC. EQUINOXE CAGE GLENOID LARGE, BETA; PROSTHESIS, SHOULDER, NON-CONSTRAINED, METAL/POLYMER CEMENTED
Catalog Number 314-13-14
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Failure of Implant (1924); Insufficient Information (4580)
Date of Event 09/14/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Section h10: (h3) pending evaluation.
 
Event or Problem Description
It was reported that this patient's shoulder had a broken cage glenoid, this was found when surgeon was performing an arthroscopy.Patient had been complaining of pain after anatomic total shoulder.Glenoid was removed from patient, revision surgeon set for later date.Glenoid has been retrieved and will be returned to exactech.
 
Additional Manufacturer Narrative
(h3) the primary root cause of the ball detent feature remains as ¿material¿ as identified in a capa revisions 2 and 3.Specifically, the previous revisions of the engineering drawings for the ergo and gps shoulder impactor handles referenced dimensions for the internal depth of the bore as well as a spherical radius to create the smaller diameter end opening for retention of the detent ball.Use of internal bore dimensions required an inspection method that may have contributed to damage and did not provide a method for dimensional inspection after assembly that may have resulted in non-conforming product being released to the field.However, as there have now been two failures of devices with the updated design specifications, the root cause statement for the ball detent failures in a capa is being updated to also include to document these complaints and note that the failure to fully inspect the feature leading to additional complaints.The design does not identify the ball protrusion after assembly as a critical feature and therefore, does not require inspection.Prior to the capa rev 3, exactech was not inspecting this feature at 100% and the supplier is currently not inspecting at all.*the following sections have corrected information: h6: type of investigation, investigation findings, investigation conclusions.
 
Additional Manufacturer Narrative
The following sections have corrected information: (d1) brand name, (d4) catalog number, (h3) the revision reported was likely the result of prosthesis fracture of the glenoid body and disassociation of the center cage from the polyethylene body due to eccentric loading and subsequent prosthesis wear and rocking-horse motion around a well-fixed center cage.The potential contributions of off-label implantation of the glenoid without cement on the peripheral pegs, off-axis drilling of the holes for the peripheral pegs, and/or patient-related issues cannot be confirmed from the information provided.(h6) health effect clinical code, type of investigation, investigation findings, investigation conclusions.

Brand Name
EQUINOXE CAGE GLENOID LARGE, BETA
Common Device Name
PROSTHESIS, SHOULDER, NON-CONSTRAINED, METAL/POLYMER CEMENTED
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66 ct
gainesville FL 32653
Manufacturer Contact
kate jacobson
3523771140
MDR Report Key17877886
Report Number1038671-2023-02458
Device Sequence Number7389455
Product Code KWT
UDI-Device Identifier10885862585325
UDI-Public10885862585325
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
UNK
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2023
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number314-13-14
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/15/2023
Supplement Date Received by Manufacturer07/29/2024
08/19/2024
Initial Report FDA Received Date10/05/2023
Supplement Report FDA Received Date08/23/2024
08/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK.
Patient SexUnknown